Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Chest x-ray says fibrolinear and irregular densities in both upper lung fields. What does it mean? History of PTB

hi! i got my chest x-ray result just today it says there are fibrolinear and irregular densities in both upper lung fields. Conclusion: Consider residual infiltrates from previous healed infection. i have PTB before about 27 years ago. i have sinusitis and i experience nose drip always.please help me understand all these.thank u
Asked On : Tue, 9 Apr 2013
Answers:  2 Views:  283
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Pulmonologist 's  Response

The expression ‘fibrolinear density’ means longish white areas in x-ray. Fibrolinear and irregular densities are not unusual as a residual effect of lung tuberculosis. This may persist on x-ray for several years.

In your case, the radiologist too feels that these are result of old healed infection. Current problems of sinusitis and dripping from the nose are not likely to be related to old tuberculosis.

What was the reason for taking this x-ray? Was there any fever (with night sweats), cough, phlegm production or loss of weight? If there are such symptoms, tests (including sputum smear study) need to be done for active disease.

Please get the help of your doctor to get your sinusitis treated properly. Your doctor will also suggest some measures to get relief from ‘running nose’.

Hope this answers your query. Thanks for using
Answered: Tue, 9 Apr 2013
I find this answer helpful
Internal Medicine Specialist Dr. Maruti Karale's  Response
Thanks for posting your query.

Fibrolinear and irregular densities in both upper lung fields are more likely be due to old infection of tuberculosis.As you had tuberculosis 27 years back these findings correlate with old tuberculosis infection.It has been reported correctly in conclusion of report as" Consider residual infiltrates from previous healed infection".

Present symptoms of sinusitis and post-nasal drip may be due to upper respiratory tract infection.There could be possibility of allergic rhinitis as symptoms are persistent or recurrent.

Antihistamines like cetrizine /levocetrizine along with montelukast will help in allergic rhinitis.

Hope this helps you.

Wish you good health.

Answered: Tue, 9 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor